The Effect of Baclofen on the Reduction of the Level of Consciousness: A Case Report

Abdi*, Masoomeh and KaramiZadeh, Kiumars (2020) The Effect of Baclofen on the Reduction of the Level of Consciousness: A Case Report. Yafteh, 22 (1).

[img]
Preview
Text
5.pdf.pdf

Download (241kB) | Preview

Abstract

Background: As a central activator agonist of the gamma-amino-butyric acid receptor, baclofen is widely used in the treatment of muscle spasms. The oral dose of baclofen in cramps is 40 to 80 mg daily. Poisoning with this drug occurs at high doses, but it occurred with 75 mg in the patient who participated in the present study. Case Report: A 76-year-old woman with a sudden decrease in the level of consciousness presented herself. She does not mention a history of diabetes, stroke, hypertension and kidney problems. She has been taking oral baclofen tablets due to spasm of the neck and shoulder muscles, and has been poisoned after taking 75 mg. Conclusion: We recommend that baclofen be administered cautiously in the elderly and in patients with renal impairment. Moreover, the patient or the companion should be informed not only about the signs and complications of the consumption of baclofen but also about the necessity of referring to the hospital promptly. Furthermore, the use of alternative drugs instead of baclofen is recommended to control the pain and muscle spasm if there is evidence of renal dysfunction. Keywords: baclofen, poisioning, reduction of the consciousness level

Item Type: Article
Subjects: R Medicine > RS Pharmacy and materia medica
R Medicine > RT Nursing
R Medicine > RV Botanic, Thomsonian, and eclectic medicine
Depositing User: Samira Sepahvandy
Date Deposited: 30 May 2020 04:20
Last Modified: 30 May 2020 04:20
URI: http://eprints.lums.ac.ir/id/eprint/2114

Actions (login required)

View Item View Item